Alert archive / Washington / High Surf Advisories in 2016

High Surf Advisory 3, NWS Seattle, WA

February 2, 2016

NWS Seattle, WA issued this high surf advisory at Feb 2, 2016, 3:25 AM PST. It took effect at Feb 3, 2016, 8:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 3:25 AM PST (11:25 UTC)
In effect from
Feb 3, 2016, 8:00 PM PST
Expired
Feb 4, 2016, 1:00 PM PST
In force
17 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

746 
WHUS46 KSEW 021125
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
325 AM PST TUE FEB 2 2016

WAZ517-022330-
/O.NEW.KSEW.SU.Y.0003.160204T0800Z-160205T0200Z/
CENTRAL COAST-
325 AM PST TUE FEB 2 2016

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
6 PM PST THURSDAY. 

* WAVES AND SURF...WESTERLY SWELL 15 FEET WITH A PERIOD OF 19 OR
  20 SECONDS WEDNESDAY NIGHT BUILDING TO 17 OR 18 FEET THURSDAY.

* IMPACTS...EROSION IS POSSIBLE IN THE VULNERABLE AREA NEAR THE
  OCEAN SHORES NORTH JETTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
517 
WHUS46 KSEW 022220
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
220 PM PST TUE FEB 2 2016

WAZ517-031145-
/O.CON.KSEW.SU.Y.0003.160204T0800Z-160205T0200Z/
CENTRAL COAST-
220 PM PST TUE FEB 2 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 6 PM PST THURSDAY...

* WAVES AND SURF...WESTERLY SWELL 15 FEET WITH A PERIOD OF 19 OR 
  20 SECONDS WEDNESDAY NIGHT BUILDING TO 17 OR 18 FEET THURSDAY. 

* IMPACTS...EROSION IS POSSIBLE IN THE VULNERABLE AREA NEAR THE
  OCEAN SHORES NORTH JETTY AND ON THE WESTPORT BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
939 
WHUS46 KSEW 031055
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 AM PST WED FEB 3 2016

WAZ517-032330-
/O.CON.KSEW.SU.Y.0003.160204T0800Z-160205T0200Z/
CENTRAL COAST-
255 AM PST WED FEB 3 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM PST THURSDAY...

* WAVES AND SURF...WESTERLY SWELL BUILDING TO 16 FEET WITH A
  PERIOD OF 19 OR 20 SECONDS TONIGHT. SWELL CONTINUING TO BUILD TO 17
  OR 18 FEET THURSDAY.

* IMPACTS...EROSION IS POSSIBLE IN THE VULNERABLE AREA NEAR THE 
  OCEAN SHORES NORTH JETTY AND ON THE WESTPORT BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
275 
WHUS46 KSEW 032100
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
100 PM PST WED FEB 3 2016

WAZ516-041230-
/O.EXB.KSEW.SU.Y.0003.160204T0400Z-160204T2100Z/
NORTH COAST-
100 PM PST WED FEB 3 2016

...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PST
THURSDAY. 

* WAVES AND SURF...WESTERLY SWELL WILL BUILD TO 17 FEET WITH A
  PERIOD OF 19 OR 20 SECONDS OVER THE COURSE OF TONIGHT. SWELL
  WILL START TO SUBSIDE LATE THURSDAY MORNING...SUBSIDING BY LATE
  AFTERNOON TO 15 FEET AT 16 SECONDS.

* IMPACTS...THESE ENERGETIC WAVES WILL QUICKLY RUN UP BEACHES AND
  COULD CATCH BEACHGOERS BY SURPRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

WAZ517-041230-
/O.EXT.KSEW.SU.Y.0003.160204T0400Z-160204T2100Z/
CENTRAL COAST-
100 PM PST WED FEB 3 2016

...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
1 PM PST THURSDAY...

* WAVES AND SURF...WESTERLY SWELL WILL BUILD TO 17 FEET WITH A
  PERIOD OF 19 OR 20 SECONDS OVER THE COURSE OF TONIGHT. SWELL
  WILL START TO SUBSIDE LATE THURSDAY MORNING...SUBSIDING BY LATE
  AFTERNOON TO 15 FEET AT 16 SECONDS.

* TIDES...HIGH TIDES AT WESTPORT WILL OCCUR AT 935 PM PST TONIGHT
  AND 859 AM PST ON THURSDAY MORNING.

* IMPACTS...EROSION IS POSSIBLE IN THE VULNERABLE AREA NEAR THE
  OCEAN SHORES NORTH JETTY AND ON THE WESTPORT BEACHES. THESE
  ENERGETIC WAVES WILL QUICKLY RUN UP BEACHES AND COULD CATCH
  BEACHGOERS BY SURPRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
526 
WHUS46 KSEW 041245
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
445 AM PST THU FEB 4 2016

WAZ516-517-042100-
/O.CON.KSEW.SU.Y.0003.000000T0000Z-160204T2100Z/
NORTH COAST-CENTRAL COAST-
445 AM PST THU FEB 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WAVES AND SURF...WESTERLY SWELL OF 16 TO 17 FEET WITH A PERIOD
  OF 18 TO 20 SECONDS. SWELL WILL START TO SUBSIDE LATE THIS
  MORNING...TO AROUND 15 FEET AT 16 SECONDS.

* IMPACTS...THESE ENERGETIC WAVES WILL QUICKLY RUN UP BEACHES 
  AND COULD CATCH BEACHGOERS BY SURPRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf advisory went out at Feb 1, 9:25 PM PST, 6 hours earlier.

Area forecast discussion, Feb 1, 9:25 PM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
925 PM PST MON FEB 1 2016

.SYNOPSIS...A FRONT WILL MOVE THROUGH WESTERN WASHINGTON WEDNESDAY
AND WEDNESDAY NIGHT FOR RAIN IN THE LOWLANDS AND SNOW IN THE
MOUNTAINS. ANOTHER FRONT WILL MOVE THROUGH THE AREA LATE IN
THE WEEK BEFORE STRONG HIGH PRESSURE BUILDS SUNDAY AND MONDAY.

&&

.SHORT TERM...A FRONT OFFSHORE IS SPLITTING...WITH MOST OF THE
PRECIP MOVING INTO SW OREGON AND NRN CALIF. WEAK HIGH PRESSURE WILL
THROUGH WESTERN WASHINGTON TUESDAY NIGHT FOLLOWED BY A FRONT WED
AND WED NIGHT. THE SNOW LEVEL SNOW WILL STAY BELOW PASS LEVEL WITH
THAT SYSTEM BUT THEN THE AIR MASS ALOFT WARMS CONSIDERABLY AND
SHOULD DRY OUT WITH SHOWERS ENDING ON THURSDAY.

.LONG TERM...THE NEXT FRONTAL SYSTEM WILL BEGIN MOVING INTO THE
FORECAST AREA FRIDAY AFTERNOON OR EVENING...AS ITS WARM FRONT
CLIPS THE NORTHWEST CORNER OF WASHINGTON. THE COLD FRONT WILL MOVE
THROUGH FROM THE WEST LATE FRIDAY NIGHT OR EARLY SATURDAY. IT
SHOULD BRING WETTING RAIN TO THE LOWLANDS AND LOCALLY BREEZY
CONDITIONS...BUT IT DOES NOT LIKE AN IMPRESSIVE STORM FOR
FEBRUARY. THE SNOW LEVEL WILL PROBABLY RISE TO 4000 TO 5000 FT AS
THE FRONT MOVES THROUGH...THEN FALL TO AROUND 3000 FT AGAIN ON
SATURDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A STRONG UPPER
RIDGE WILL BUILD OVER THE REGION SUNDAY AND MONDAY. MCDONNAL

&&

.AVIATION...AN UPPER LEVEL RIDGE OVER THE WASHINGTON COASTAL WATERS
WILL WEAKEN AS IT MOVES INLAND TONIGHT. A WEAK FRONTAL SYSTEM MOVING
INTO THE COASTAL WATERS TUE MORNING WILL DISSIPATE BEFORE IT MOVES
ONSHORE. LIGHT WLY TONIGHT WILL TURN NWLY ON TUE. THE AIR MASS WILL
BE INCREASINGLY STABLE TONIGHT WITH INCREASING UPPER LEVEL MOISTURE.
WITH LIGHT LOW LEVEL FLOW THE LOW LEVEL MOISTURE WILL BE SLOW TO
DISSIPATE OVERNIGHT.

KSEA...SCATTERED LAYER AROUND 2500 FEET WITH A BROKEN LAYER 6000-
8000 FEET. LOW LEVELS WILL SLOWLY DRY OUT OVERNIGHT WITH THE MID
LEVEL CEILINGS CONTINUING THROUGH TUESDAY. LIGHT EAST TO SOUTHEAST
WINDS BECOMING SOUTHERLY TUESDAY AFTERNOON. FELTON

&&

.MARINE...WEAK HIGH PRESSURE OVER THE INTERIOR TONIGHT WILL MOVE
EAST OF THE CASCADES ON TUE. A WEAKENING FRONT WILL APPROACH THE
COASTAL WATERS FROM THE WEST ON TUESDAY AND DISSIPATE BEFORE MOVING
ONSHORE TUE EVENING. THE WEAK FRONT WILL GIVE SMALL CRAFT ADVISORY
CONDITIONS TO THE COASTAL WATERS AND THE WEST ENTRANCE TO THE STRAIT
OF JUAN DE FUCA STARTING EARLY TUE MORNING.

A STRONGER FRONT WILL MOVE INTO THE COASTAL WATERS ON WED AND PUSH
INLAND WED AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS CAN BE
EXPECTED OVER THE COASTAL WATERS...AND OVER ALL OF THE INLAND WATERS
EXCEPT PUGET SOUND AND HOOD CANAL AHEAD OF THIS FRONT. THERE IS A
CHANCE THAT GALE CONDITIONS WILL OCCUR OVER THE OUTER PORTIONS OF
THE COASTAL WATERS WED...NOT QUITE HIGH ENOUGH TO REQUIRE THE
ISSUANCE OF A GALE WATCH AT THIS TIME.

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY. ANOTHER VIGOROUS
FRONT WILL MOVE THROUGH THE AREA ON FRIDAY. GALE FORCE WINDS ARE
POSSIBLE WITH THIS SYSTEM OVER THE COASTAL WATERS. FELTON/ALBRECHT

&&

.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED THE NEXT 7 DAYS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM PST TUESDAY FOR COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO
     60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
     OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE
     TO CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:08 AM PSTGale WatchSEW11 hr
Feb 2, 3:08 AM PSTSmall Craft AdvisorySEW39 hr
Feb 2, 8:53 AM PSTGale WarningSEW36 hr
Feb 2, 2:33 PM PSTSmall Craft AdvisorySEW10 hr
Feb 2, 3:21 PM PSTWinter Weather AdvisorySEW45 hr

Nearby

High Surf Advisories in Washington, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.